# SDR RRXA97217

- Difficulty date: August 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N796AL
- Make and model: Doug DC-8-63
- Aircraft serial: 46054
- System (JASC): 3340 · Exterior Lighting
- Part: Rotating Beacon
- Part number: 433351116870
- Condition: Malfunctioned
- Location: Lower
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

BURNING SMELL IN COCKPIT DURING CLIMB.  TURNED OFF OVERHEAD A/C UNIT AND PULLED LOWER ROTATING BEACON BREAKER.  SMELL DISAPPEARED SOME.  NOTICE FAINT SMELL ON DESCENT.  OPERATED COCKPIT A/C AFTER ROTATING BEACON REMOVED AND REPLACED.  DURING ENGINE GROUND RUN, NO DEFECTS NOTED.  COULD NOT DUPLICATE SMELL.
